Mathematical Problems in Engineering
Volume 2011 (2011), Article ID 705740, 10 pages
doi:10.1155/2011/705740
Research Article

Existence and Iteration of Monotone Positive Solution of BVP for an Elastic Beam Equation

Department of Applied Mathematics, Lanzhou University of Technology, Lanzhou, Gansu 730050, China

Received 5 October 2010; Accepted 28 January 2011

Academic Editor: Jitao Sun

Copyright © 2011 Jian-Ping Sun and Xian-Qiang Wang. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

This paper is concerned with the existence of monotone positive solution of boundary value problem for an elastic beam equation. By applying iterative techniques, we not only obtain the existence of monotone positive solution but also establish iterative scheme for approximating the solution. It is worth mentioning that the iterative scheme starts off with zero function, which is very useful and feasible for computational purpose. An example is also included to illustrate the main results.